MAUDE Adverse Event Report: PERMOBIL INC. PERMOBIL F3; POWERED WHEELCHAIR

PERMOBIL INC. PERMOBIL F3; POWERED WHEELCHAIR
Model Number F3
Medical Device Problem Codes Mechanical Problem (1384); Device Tipped Over (2589); Unintended Movement (3026)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 06/15/2026
Type of Reportable Event Death
Additional Manufacturer Narrative
Permobil was served with a lawsuit on behalf of the deceased end-user's estate.The lawsuit alleges that the end-user was descending a portable ramp outside his sister's residence when the device tipped over forward and crushed him.The end-user was taken to the local hospital where he succumbed to undisclosed injuries and died the following day.The legal complaint alleges that the fault for the event was due to the device not having "anti tippers/support wheels" installed on the device at distribution from manufacturing or having been removed prior to distribution to the end-user and failure to warn of possible harm if not installed.There are no other claims or allegations of any other product malfunction having occurred.A review of device history was conducted, and it was noted that the device was configured and shipped with the front support wheels installed.Review of device photos at shipping confirms the device was shipped with the front support wheels installed.It remains unclear when the front support wheels were removed as claimed or by whom.At this time, permobil has not been provided with any information as to the length of the portable ramp, nor the height of rise the ramp was being used in order to calculate the angle of decent at the time of the incident.The device manual warns users not to drive the wheelchair on slopes steeper than 10° and to use caution on slopes steeper than 6°.The device manual also states that support wheels must not be removed if equipped at manufacture.Permobil will continue with the investigation, and if any new information is received, a follow-up report will be submitted.
 
Event or Problem Description
Received report claiming that the end-user was maneuvering their f3 corpus down a portable ramp from a residence when the device tipped over forward and landed atop the end-user.This reportedly resulted in serious injuries eventually leading to death the following day.

Brand Name
PERMOBIL F3
Common Device Name
POWERED WHEELCHAIR
Manufacturer (Section D)
PERMOBIL INC.
300 duke drive
lebanon TN 37090
Manufacturer (Section G)
PERMOBIL INC.
300 duke drive
lebanon TN 37090
Manufacturer Contact
ivan fernandez
300 duke drive
lebanon, TN 37090
8007360925
MDR Report Key25318964
Report Number1221084-2026-00007
Device Sequence Number14769218
Product Code ITI
UDI-Device Identifier17330818676433
UDI-Public(01)17330818676433(11)240424
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K143180
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Y
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 05/28/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberF3
Device Catalogue NumberN/A
Device Lot NumberN/A
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/06/2026
Initial Report FDA Received Date05/28/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/24/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient SexUnknown